Short Films Screening on July 5-7

We are having a Shorts Film Screening this weekend July 5-7 on Friday, Saturday and Sunday! It will be located at the Side Stage at the Art Walk. Film buffs can come check it out!

01_TasteInGuys.jpg

9:00 PM TASTE IN GUYS (South Korea, 12 minutes) directed by Michelle Yu

SYNOPSIS: Sunah, a hopeless romantic, wants to find her true love of life and awaits for the one by staking out in the market. She follows around the shoppers to see who shares the same palate as her. Will she be successful to find the one?

02_Cycloid.jpg

9:12 PM CYCLOID (Japan, 3 minutes) directed by Tomoki Kurogi

SYNOPSIS: A man sets his alarm clock and goes to bed, but during the night, the world turns into a seamless series of animated dreamscapes.

03_NoodleDeli.jpg

9:15 PM NOODLE DELI (USA, 13 minutes) directed by David Liu

SYNOPSIS: Every morning, using a recipe discovered centuries ago in China, an immigrant chef makes noodles in his San Gabriel Valley restaurant outside Los Angeles.

04_RequiemForRomance.jpg

9:28 PM REQUIEM FOR ROMANCE (Canada, 8 minutes) directed by Jonathan Ng

SYNOPSIS: In this “crouching love, hidden breakup” story, inspired by 50’s Shanghai water ink animation and kung fu films, themes of distance, tradition, art and longing dominate a telephonic conversation.

05_Thief.jpg

9:36 PM THIEF (Taiwan, 29 minutes) directed by Jay Chern

SYNOPSIS: Jenny receives a new cellphone from her boyfriend, but as they stroll through the streets of Taipei he’s called back to work. Whilst waiting for him in a nearby night market she is unknowingly followed by a young woman who steals her phone and breaks into it.

06_FlipTheRecord.jpg

10:05 PM FLIP THE RECORD (USA, 15 minutes) directed by Marie Zamora

SYNOPSIS: In this 1980s coming-of-age story set to pulsing hip-hop music, a Filipino-American teen discovers her identity through a budding talent for turntablism.

IMG_2488.JPG

10:19 PM FAMILY STYLE: “Family” (USA, 14 minutes)

SYNOPSIS: We pull up a chair with “Fresh Off the Boat” actor Hudson Yang and his Dad, journalist Jeff Yang to hear about how they connect with their Taiwanese culture through family meals. Over in Honolulu, “Hawaii Five-O” actor Daniel Dae Kim gets a cooking lesson at a local family-owned favorite. Also the Foodie Fam visits Wong Fu Productions founder Philip Wang’s new boba shop Bopomofo.

10:33 PM FAMILY STYLE: “Nose-To-Tail” (USA, 11 minutes)

SYNOPSIS: Have you heard of nose-to-tail cuisine? “Shadowhunters” star, Harry Shum Jr., takes us through traditional Chinese dishes that utilize every part of the pig. We’ll also hear the history behind our favorite mystery meat, SPAM…and get and easy recipe with a Korean twist. Lastly, we head over to the Philippines to try some intestinally interesting street food.

10:44 PM FAMILY STYLE: “Night Markets” (USA, 15 minutes)

SYNOPSIS: We’ll join our Foodie Fam for a taste of the delicacies at the famous 626 Night Market, and learn how night markets grew out of Taiwan and spread to the US. We’ll also hit the streets of LA for some indonesian-fusion bites at the StopBye Cafe food truck. Then we make our way to Saigon with rapper Suboi as she takes us out at night to introduce us to local “beer food,” and our favorite Crazy Rich Asians tell us about Singaporean Night Markets and what it was like to recreate one for the movie.